MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.3 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOCLAVE DRIP CHAMBE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.3 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOCLAVE DRIP CHAMBE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3011
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) new list# ch3011, 30" (76 cm) appx 3.3 ml, 20 drop admin set w/integrated chemoclave® drip chamber, spiros® w/red cap, bag hanger.Lot# 4734249 was received and visually inspected.As received, no damage or anomalies were identified.No used product was returned.The set was leak tested and leakage occurred from the spiros in the area of the o-ring/poppet interface at gravity pressure while in the unactivated position.No leaks were observed in the activated position or from any other location on the set.The reported complaint of leaking from the spiros can be confirmed.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.A device history review for lot# 4734249 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involves a 30" (76 cm) appx 3.3 ml, 20 drop admin set w/integrated chemoclave® drip chamber, spiros® w/red cap, bag hanger that leaks an unspecified hazardous drug from the tubing out of the spiros after they have primed the line with fluid.This results in exposure to hazardous material and wasted product to remake the dose.The solution infused was made by b.Braun medical.The solution bag was spiked with tubing at the port, then the tubing was primed with the normal saline solution prior to addition of the drug.The leak is typically not noticed until after compounding with the unspecified medication.There was no patient involvement.This report captures the second of three events.

Brand Name
30" (76 CM) APPX 3.3 ML, 20 DROP ADMIN SET W/INTEGRATED CHEMOCLAVE DRIP CHAMBE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10358875
Report Number9617594-2020-00283
Device Sequence Number950908
Product Code ONB
UDI-Device Identifier00840619023966
UDI-Public(01)00840619023966(17)250201(10)4734249
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue NumberCH3011
Device Lot Number4734249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1